MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Codes Dehydration (1807); Hyperglycemia (1905); Polydipsia (2604)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas alleging that the patient experienced a blood glucose of 452 mg/dl with polydipsia and symptoms of dehydration associated with an alleged unusual issue.Reportedly, the patient remained on the pump and did not receive any treatment above and beyond the usual routine of diabetes care and management.During troubleshooting with customer technical support, the reporter stated that they thought there was a loss of prime alarm that went off but it was not indicated on the screen.The reporter stated that this issue was an intermittent issue.Upon further troubleshooting, there were no alarms indicated in the alarm history and the loss of prime alarm could not be certain.The reporter stated that because of this issue, the patient¿s bg went up.This complaint is being reported because the patient experienced hyperglycemia due to an unknown alarm.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 30-jan-2019 with the following findings: a review of the black box showed no evidence of delivery malfunctions.According to the total daily dose totals from the date of the complaint until the end of use, the daily total daily dose added up correctly with the basal program.The black box data was unavailable due to continuous use of the pump.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8183955
Report Number2531779-2018-20802
Device Sequence Number11199418
Product Code OYC
UDI-Device Identifier10840406100228
UDI-Public10840406100228
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2019
Was the Report Sent to FDA? Yes
Device Age23 MO
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age67 YR